Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Zelnorm (tegaserod) and hair loss

Discussion in 'Medications that can cause Hair Loss' started by Halo, May 10, 2007.

  1. Halo

    Halo Guest

    Hi, everybody!
    I very suddenly experienced hair loss in late winter and again just recently. Both events were preceded by my taking Zelnorm, a drug recently taken off the market in the US at the request of the FDA (March 30, 2007). The drug is also known as tegaserod. Has anyone else had a similar problem? I had taken the drug sporadically, that is once every few days, for several years, but at the suggestion of my clinician, increased my use in February for a short period to once or twice every day. Obviously, once having seen the notice about Zelnorm in late April, I no longer take the drug.
    While I and my mate had noticed much hair shedding over the past couple of years, it had never mattered as I had such a full head of hair. Now that I look back, I wonder if the Zelnorm was having an effect on my hair even then.
    Meanwhile my dermatologist is trying to come up with a diagnosis for the hair loss. The first bare patch is already filling in with new hair, but the blizzard of gray continues. Areata was her first guess, but it looking more like telegens efluvium (sp?).
    I'll be coming on your site to read more in the future and for counsel on how to disguise the landing strip on the top of my head. Guess maybe the best plan for now is to grin :D and not bare it somehow!
    My best to everyone,
    Halo
     
  2. Guest

    Guest Guest

    hi halo! welcome to the boards!
     

Share This Page